How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17860
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I think I took 80 mg of omeprazole by accident is that too

Customer Question

I think I took 80 mg of omeprazole by accident is that too much to take at one time
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I take omeprazole and zonisamude200 mg Only allergic to vicadin
JA: Anything else in your medical history you think the doctor should know?
Customer: No
Submitted: 4 months ago.
Category: Medical
Expert:  Dr. D. Love replied 4 months ago.

Hello from JustAnswer.

It is not too much to take by accident. it typically does not provide any additional benefit for most patients. However, there are patients that make far too much stomach acid because of an underlying endocrine problem, and in these people, the omeprazole can be prescribed in doses up to 360 mf per day, in 3-4 divided doses.

The omeprazole is generally well tolerated at the higher dose. There is a slightly higher risk of minor side effects, such as headache, nausea, or diarrhea, but there is not any major issue with accidentally taking a dose of 80 mg at one time.

There also is no problem with interactions with the zonisamide caused by a higher dose of the omeprazole.

If i can provide any additional information, please let me know.

Expert:  Dr. D. Love replied 4 months ago.

Please let me know if I can provide any further assistance.